MAUDE Adverse Event Report: BAUSCH & LOMB INCORPORATED RENU SENSITIVE MULTI-PURPOSE SOLUTION; ACCESSORIES, SOFT LENS PRODUCTS

BAUSCH & LOMB INCORPORATED RENU SENSITIVE MULTI-PURPOSE SOLUTION; ACCESSORIES, SOFT LENS PRODUCTS
Lot Number GC15117
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Blurred Vision (2137); Burning Sensation (2146); Eye Burn (2523)
Date of Event 11/06/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complaint sample was not returned for evaluation and medical documentation has not been provided.A review of the lot batch records and testing of a retain sample is in progress.Based on available information, no causal factors can be determined and no conclusion can be drawn.
 
Event or Problem Description
An attorney representing a consumer provided a summary statement associated with a medical event.On (b)(6) 2016, the consumer was reported to have purchased the product.That night, the consumer was reported to remove his lenses and put them into a contact case containing the product.The consumer left his contacts to soak in the solution, and then he was reported to have put them back in on (b)(6) 2016.Upon putting the contacts in, the customer was reported to have felt an instant burning sensation that he attributed to the new solution.The consumer indicated the burning subsided about 20 minutes later.Throughout the day, the consumer was reported to recall his vision being "cloudy" or "smoky".The consumer called and made an appointment with an optometrist for a routine eye appointment as he was due anyway.The appointment was set for (b)(6) 2016.The consumer was reported to have proceeded through the day with the irritation to his eyes somewhat subsiding but still present.The next morning, (b)(6) 2016, the eyes were reported to still bother the consumer, so he took out his contacts.Upon doing so, the burning sensation was reported to return with greater intensity.At the scheduled eye examination, the optometrist examined the eye and the consumer was reported to have been given wetting drops and an antibiotic drop.No additional medical information/records from the examination was provided.Consumer departed from optometrist¿s office but was reported to still have pain and therefore went to an emergency room.It was reported that the hospital staff flushed the consumer¿s eyes and provided vicodin.Hospital staff also recommended that the consumer make an appointment with another doctor for the following day.On (b)(6) 2016, a doctor examined the consumer¿s eyes and was reported to comment that 80% of the left eye cornea and 60% of the right eye cornea had burned.It was also reported that muscles in the eyes were contracting due to the trauma.The doctor was reported to have indicated stem cell treatment was the recommended therapy.In addition to the vicodin, the consumer was reported to have been prescribed an antibiotic eye drop, a muscle relaxer eye drop, a gel antibiotic ointment, lubricating eye drops, and a steroid antibiotic eye drop.It was reported that the consumer underwent three stem cell treatments.No additional medical information/records from the examination was provided.
 
Additional Manufacturer Narrative
The complaint sample was returned for evaluation and the results of the chemical testing performed were consistent with shelf life limits.Additionally, a review of the lot batch records and testing of a retain sample concluded that the product was formulated, manufactured, and packaged according to local and global product specifications.Based on available information, no causal factors can be determined and no conclusion can be drawn.

Brand Name
RENU SENSITIVE MULTI-PURPOSE SOLUTION
Common Device Name
ACCESSORIES, SOFT LENS PRODUCTS
Manufacturer (Section D)
BAUSCH & LOMB INCORPORATED
1400 north goodman street
rochester NY 14609
MDR Report Key6350287
Report Number0001313525-2017-00395
Device Sequence Number13571798
Product Code LPN
UDI-Device Identifier00310119030486
UDI-Public310119030486
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K982775
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Attorney
Type of Report Initial,Followup
Report Date (Section B) 01/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2017
Device Lot NumberGC15117
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/18/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/22/2017
Supplement Report FDA Received Date03/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;